| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cmp-(b)(4).Foreign - united kingdom.Investigation of this incident is currently ongoing.A followup/ final report will be submitted when additional information becomes available.
Event or Problem Description
It was reported that during the implantation, a small part of the instrument broke off inside the patient.This was only discovered in a post-op x-ray.The patient was returned to theatre and the surgeon removed the remnants of the instrument.Due diligence is in progress for this complaint; to date no additional information or product has been received.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified that the hook had broken from the body of the instrument.There is an additional picture of the broken piece which was retrieved from the patient.The event can be confirmed from the pictures.Review of the device history records identified no deviations or anomalies during manufacturing.Post-operative radiographs revealed metal foreign body in posterior knee soft tissue.Initial attempt at arthroscopy but unable to visualise foreign body in posteromedial compartment.Small medial incision and blunt dissection to posterior capsule.Foreign body identified and retrieved via anterior knee incision opening up the original approach.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.